| Catalog Number |
355.440 |
| Medical Device Problem Code |
Device-Device Incompatibility (2919)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/22/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.D9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.E3: initial reporter is a synthes employee.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Device report from australia reports an event as follows: it was reported that on (b)(6) 2024 during loan kit inspection, the two products in question were found to be stuck together.The technician was unable to pull them apart.There was no procedure or patient interaction.No further information is available.This report is for a threaded conical bolt for 10mm-14mm univ tibial nails.This is report 2 of 2 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The product was not returned to depuy synthes, however photos were provided for review.The photo investigation revealed that threaded-bolt-coni f/tn ø10 - 14 and insert/extractor f/utn/ctn+uhn reported are assembled together.However, functionality of the condition of the devices cannot be assessed through photo evidence provided.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was unconfirmed as the observed condition of the threaded-bolt-coni f/tn ø10 - 14 would not contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history a manufacturing record evaluation was performed for the finished device product code: 355.440 lot no: 4l33157.No non-conformances /manufacturing irregularities related to the malfunction were identified.The product was released on: 17-oct-2019 manufacturing site: jabil bettlach.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9.H3, h6: the subject device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h4, h6 investigation summary: the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual inspection found the device is assembled and stuck together with insert/extractor f/utn/ctn+uhn.Potential cause cannot be fully established since device condition was found at a loan kit inspection.Furthermore threads of device was found with damage by deep scratches and corrosion.The device exhibits damage consistent with repeated use.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedure a dimensional inspection was unable to be performed due to the condition of the complaint.The overall complaint was confirmed as the observed condition of the threaded-bolt-coni f/tn ø10 - 14 would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): a manufacturing record evaluation was performed for the finished device product code : 355.440.Lot number# 4l33157.It was electronically reviewed and no non-conformances /manufacturing irregularities related to the malfunction were identified.The product was released on: 17-oct-2019.Manufacturing site:jabil bettlach.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.